until 6days ago,i was prescribed tramadol 50mg twice a day four times daily,i have two small children,and ive had 3days sleep in 6 days due to a crawling sensation,down th veins in my arms into my fingers,hot and cold sweats,blurred vision,confusion,irritable bowl and nausea,to name but a few,not to mention the extreme pain,in my lower back.Which tramadol was prescirbed for,can you tell me if this is normal,im a single parent and my docter is completly unsympathetic,i cant go much longer with this crawling in my veins and no sleep.can anyone help please.
Ive had a terrible withdrawal symptoms?
- 13 Jun 2011 by lulusinger
- 23 Jun 2011
- sleep disorders, tramadol, withdrawal, sleep
Added 14 Jun 2011:
I was prescribed tramadol,5years ago for two prolapsed discs in my spine,this happened after the birth of my daughter,the aneasitist,(sorry cant spell this properly)missed the area where he was trying to numb with the epidural,this left me with paraylis from the waist down for 48hrs,then it was diagnosed as prolapsed discs,i have been taking tramadol for the past 5years,i wasent told or given any information to the addictive nature of this drug,or of the side affects,i find it diffucult to move,especially in the morning,when it can take anything from 5min-20min for me to get out of bed,which is so difficult to get two children ready for school in time,since not taking the tramadol,its taking me twice as long if not more,and im in extreme pain,thankyou everyone for the great advice,i really appreciate it.
What you are experiencing sounds like withdrawal symptoms from the tramadol. You are going to either have to hang in there a while longer and endure the withdrawals or go back on the tramadol and taper off slowly. Since you are already 6 days into this, you may want to stay the course. It will get better in the next few days. Your only other alternative is to call the doctor and see if he will prescribe anything for the symptoms you are having. He maybe one of the docs that believes Tramadol doesn't cause withdrawals when you stop, but as you can see, it really does.
You can try some over the counter remedies from the pharmacy like melatonin for the insomnia. In fact let me recommend you google the Thomas recipe. It is a list of meds to take while going through withdrawals. It recommends a benzodiazepine like valium or xanax, but this requires a prescription. The remainder of the suggestions you can find in the vitamin isle of the store.
Hang in there and keep in touch,
Cold turkey withdrawal from Tramadol can cause seizures, so be very careful !! As Laurie recommended a slow taper would be a wise choice, but if your doc is unsympathetic, you may need to find a doc that actually knows this can cause withdrawal and a possibility of seizures.
If need be, go to the ER if you are feeling horrible.
You might want to take Benadryl to get some sleep. Also vitamins and lots of fluids to keep from dehydrating will help.
Keep us posted, we care,
Oh hun I have been there a few times. It's terrible!! I can tell you it does get better. I know that's hard to imagine right now but I promise it will. I'm still taking it again now after going off of it for a while. I seem to always slip back. I hate it because I know what it feels like to stop. It's pure torture!! I take it for low back pain also. I'm also taking Lortab with it and Celexa for depression. I'm currently seperated from my husband of 17yrs. He says I'm a different person now since taking these drugs. I'm withdrawn and in my own little world. I still get up every single day and go to work but it's hard to get out of bed. I feel horrible about myself but I don't know what to do or how to stop. I'm sorry I kind of got off the subject, I know. But YES the symptoms you describe fit withdrawl from this drug to a T.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Dec 2010 • 2 answers
Posted 19 Sep 2011 • 8 answers
Posted 14 Sep 2012 • 3 answers
Posted 11 Sep 2013 • 1 answer
Posted 9 Feb 2016 • 1 answer